sorry, i don't have any experience of this. I do take citalopram though. Am i to assume that anxiety is a big part of your problem (thats what i take it for). I would just say that ok, there are side effects maybe, but extreme levels of stress and anxiety during pregnancy will almost definately result in a tetchy baby.
Congratulations on your pregnancy.
Have a chat to your doctor about your meds, im sure he/she can reassure you xx
Hi choklit - i'm also pregnant (7wks) and takng citalopram. My GP immediately told me to cut down and stop, but to be honest, she didnt look in any reference books or know my history of depression. From the research ive done - quite limited - i know that lots of women have had successful pregnancies on citalopram. Ive lowered my dose from 20mg to 10 but am not prepared to go any further.
When i was preg with DS i was on paroxetine, and the consultant was very angry with my gp for making me feel dreadful about taking 10mg a day - he said taht lots of people take much higher doses and their babies are fine. (DS certainly is!)
That said, i think its important to lower your dose as much as you can, but not to the detriment of your health. There can be withdrawal symptoms coming off SSSIs, so i would recommend breastfeeding so the withdrawal is tapered as you gradually wean (DS is still bf - he is 2.5) - i wouldnt put a baby through some of the withdrawal symptoms ive had (not that im saying you should bf for that lengh!).
I hope you can find a doc to support you - if your gp isnt understanding then ask to be referred.